Alert archive / Idaho / River Flood Warnings in 2018
River Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Mar 23, 2018, 9:27 PM MDT for Bannock County, Idaho. It took effect at Mar 24, 2018, 7:29 AM MDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2018, 9:27 PM MDT (03:27 UTC)
- In effect from
- Mar 24, 2018, 7:29 AM MDT
- Expired
- Mar 28, 2018, 12:09 PM MDT
- In force
- 4 days
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 34 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portneuf River at Pocatello (PIHI1).
- Action stage
- 8 ft
- Minor stage
- 8.5 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS45 KPIH 240327
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
927 PM MDT Fri Mar 23 2018
...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho...
Portneuf River at Pocatello Affecting Bannock County
.Due to the heavy rains and large amount of snow melt last Thursday
and Thursday night, a surge of water is flowing down the Portneuf
River. It has already caused the river at Topaz Road to go above
flood stage, and by early Saturday morning the Portneuf River in
Pocatello should rise above flood stage. The river stage is expected
to peak on Sunday afternoon, then very slowly lower, but staying
above flood stage until the afternoon on Wednesday, March 28. The
magnitude of the flooding, based on current temperature and
precipitation forecasts, is expected to stay in the minor category.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC005-250727-
/O.NEW.KPIH.FL.W.0003.180324T1329Z-180328T1809Z/
/PIHI1.1.ER.180324T1329Z.180325T1800Z.180328T1209Z.NO/
927 PM MDT Fri Mar 23 2018
The National Weather Service in Pocatello has issued a
* Flood Warning for
The Portneuf River at Pocatello.
* from Saturday morning to Wednesday afternoon...Or until the Warning
is cancelled.
* At 8:45 PM Friday the stage was 7.9 feet.
* Flood Stage is 8.5 feet.
* Minor Flooding is forecast.
* Impact...At 10.0 feet...Significant flooding of agricultural land
will occur from the Inkom and Blackrock area. Lowland flooding will
occur along sections of the river in Pocatello from Portnuef Gap to
the Cheyenne Avenue Bridge and downstream of the concrete channel
beginning at Sacajawea Park.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Portneuf River
Portneuf River at Po 8.5 7.9 Fri 09 PM 9.7 9.4 9.0
&&
LAT...LON 4294 11262 4298 11250 4283 11236 4281 11223
4275 11232 4277 11241
$$
Messick4 follow-up statements
990
WGUS85 KPIH 241914
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
114 PM MDT Sat Mar 24 2018
...The Flood warning continues for the following Rivers in Idaho...
Portneuf River at Pocatello AFFECTING Bannock County
...The Flood Warning continues for the following Rivers in Idaho..
Portneuf River at Topaz AFFECTING Bannock County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC005-252314-
/O.EXT.KPIH.FL.W.0003.000000T0000Z-180327T1330Z/
/PIHI1.1.ER.180324T1300Z.180325T1800Z.180327T0730Z.NO/
114 PM MDT Sat Mar 24 2018
The Flood Warning continues for
The Portneuf River at Pocatello.
* At 12:45 PM Saturday the stage was 8.7 feet.
* Flood Stage is 8.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 9.4 feet...Water will encroach around sitting benches
near the river at the Pacific Recycling Trailhead.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Portneuf River
Portneuf River at Po 8.5 8.7 Sat 01 PM 9.6 9.2 8.3
&&
LAT...LON 4294 11262 4298 11250 4283 11236 4281 11223
4275 11232 4277 11241
$$
IDC005-252300-
/O.CON.KPIH.FL.W.0002.000000T0000Z-180325T2300Z/
/TOPI1.1.ER.180323T1215Z.180324T0030Z.000000T0000Z.NR/
114 PM MDT Sat Mar 24 2018
The Flood Warning continues for
The Portneuf River at Topaz.
* At 12:15 PM Saturday the stage was 4.8 feet.
* Flood Stage is 4.0 feet.
* Impact...At 4.0 feet...Lowland and crop field flooding possible from
Pebble Creek to Inkom.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Portneuf River
Portneuf River at To 4.0 4.7 Sat 01 PM 4.2 3.7 3.5
&&
LAT...LON 4275 11232 4281 11223 4265 11206 4287 11202
4287 11185 4248 11203
$$495
WGUS85 KPIH 251907
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
107 PM MDT Sun Mar 25 2018
...The Flood warning continues for the following Rivers in Idaho...
Portneuf River at Pocatello AFFECTING Bannock County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC005-261907-
/O.EXT.KPIH.FL.W.0003.000000T0000Z-180327T1200Z/
/PIHI1.1.ER.180324T1300Z.180326T0000Z.180327T1152Z.NO/
107 PM MDT Sun Mar 25 2018
The Flood Warning continues for
The Portneuf River at Pocatello.
* At 12:45 PM Sunday the stage was 9.2 feet.
* Flood Stage is 8.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 9.1 feet...Flooding of low lying agricultural land and
pasture will occur in the Inkom and Blackrock area. Lowland
flooding is likely along sections of the river between Portneuf Gap
and the Cheyenne Avenue Bridge in Pocatello.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Portneuf River
Portneuf River at Po 8.5 9.2 Sun 01 PM 9.2 8.2 7.6
&&
LAT...LON 4294 11262 4298 11250 4283 11236 4281 11223
4275 11232 4277 11241
$$378
WGUS85 KPIH 261534
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
934 AM MDT Mon Mar 26 2018
...The Flood warning continues for the following Rivers in Idaho...
Portneuf River at Pocatello AFFECTING Bannock County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC005-270834-
/O.EXT.KPIH.FL.W.0003.000000T0000Z-180327T0951Z/
/PIHI1.1.ER.180324T1300Z.180326T0831Z.180327T0351Z.NO/
934 AM MDT Mon Mar 26 2018
The Flood Warning continues for
The Portneuf River at Pocatello.
* At 9:15 AM Monday the stage was 9.1 feet.
* Flood Stage is 8.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by
tonight.
* Impact...At 9.1 feet...Flooding of low lying agricultural land and
pasture will occur in the Inkom and Blackrock area. Lowland
flooding is likely along sections of the river between Portneuf Gap
and the Cheyenne Avenue Bridge in Pocatello.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Portneuf River
Portneuf River at Po 8.5 9.1 Mon 09 AM 8.0 6.9 6.5
&&
LAT...LON 4294 11262 4298 11250 4283 11236 4281 11223
4275 11232 4277 11241
$$671
WGUS85 KPIH 270156
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
756 PM MDT Mon Mar 26 2018
...The Flood Warning is cancelled for the following Rivers in
Idaho...
Portneuf River at Pocatello AFFECTING Bannock County
For the Portneuf River...including Portneuf River at Pocatello...no
Flooding is observed or forecast.
.Portneuf River levels are receeding rapidly and the river is
already below flood stage of 8.5 feet. The river is currently
expected to continue to fall to a stage below 7.0 feet during the
day Tuesday. Water should receed from portions of the bike and
walking trail next to the river in Sacajawea Park this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC005-270226-
/O.CAN.KPIH.FL.W.0003.000000T0000Z-180327T0951Z/
/PIHI1.1.ER.180324T1300Z.180326T0831Z.180326T2108Z.NO/
756 PM MDT Mon Mar 26 2018
The Flood Warning is cancelled for
The Portneuf River at Pocatello.
* At 7:30 PM Monday the stage was 8.1 feet.
* Flood Stage is 8.5 feet.
* Fell below Flood Stage at 3:08 PM Monday.
* Forecast...The River will continue to fall to 6.4 feet by Wednesday
morning.
* Impact...At 8.0 feet...Water will encroach onto portions of the bike
and walking trail next to the river in Sacajawea Park in Pocatello.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Portneuf River
Portneuf River at Po 8.5 8.1 Mon 07 PM 6.4 6.1 6.0
&&
LAT...LON 4294 11262 4298 11250 4283 11236 4281 11223
4275 11232 4277 11241
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 23, 2:13 PM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, Mar 23, 2:13 PM MDT, 7 hours 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 213 PM MDT Fri Mar 23 2018 .SHORT TERM...Tonight through Sunday night. Deep low remains centered off PacNW coast, but will shift inland. Weekend forecast best characterized by series of shortwaves ejecting out ahead of the low as the low opens and shifts inland through Sunday night. First shortwave ejects through OR across ID panhandle tonight associated with upper jet and weakly negative tilt. Bulk of energy too far west but region in favorable jet dynamics for formation of band of showers overnight through mid day Saturday. Cold front accompanies this feature. Snow levels ahead of front stay mild enough to keep precip mix of rain/snow even after midnight tonight. Temps drop far enough around or just after sunrise for snow levels to fall to valley floors, and they should stay cold enough to support snow or a rain/snow mix even through the afternoon. Pacific low opens overnight Sat night and begins shifting inland. Next shortwave shifts across NV/UT Sat night into Sunday. NAM develops region of showers associated with this feature, impacting primarily southern highlands Sat night. Shortwave pushes northeast through the remainder of the region during the day Sunday and into Sunday night as main trough axis slides across the region. Wrap around precipitation continues Sunday night mainly over northern Snake Plain and northeast corner of the region. Total QPF values tonight through Sat night generally less than one-quarter inch most locations, though some higher elevations east of I-15 could peak out closer to one-half inch. Liquid values are even less for Sunday and Sunday night. DMH .LONG TERM...Monday through next Friday. Fair agreement among long- term models as relatively dry and stable conditions prevail through most of the week. There will likely be some lingering showers over the Eastern Highlands through Monday night. We may also see some showers develop along the southern periphery of a short wave embedded in a northwesterly flow on Wednesday, but the main energy along that will be over MT/WY. The general trend in the long-term is the re-development of upper ridging off the Pacific Coast, and high temperatures to come back into the 50s. Hinsberger && .AVIATION...Dry air is moving back into the region in the wake of yesterday's weather system. Thus, we have VFR conditions expected throughout the day today. Things change tonight as a wave lifts out of the Pacific trough and, with associated surface frontogenesis, triggers rain/snow over the forecast area. Models are timing the band of precip just after midnight tonight, and as late as 11Z at KDIJ. KIDA and KDIJ may be the hardest hit with IFR conditions through the 4- to 6-hour event. A few degrees cooler, and KBYI and KPIH may get snow rather than rain, and this would likely take those terminals below VFR as well. Hinsberger && .HYDROLOGY...Snowmelt and rainfall runoff continues across much of the forecast area, but impacts remain over Clark, Fremont, and Madison counties as well as the Big Wood River Valley around Ketchum and Hailey. Most hydrographs are at or just coming down from their crests with minor flooding ongoing at Topaz. That water is making its way to the Portneuf River in Pocatello, which is beginning to respond to the increased flow from Topaz and Marsh Creek. A weather system will develop in the overnight hours, adding a bit more precip to the scale, but some of this may actually be snow. Expect to see water continue to flow downstream and flood waters recede. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:45 AM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 2 hr |
Nearby
River Flood Warnings in Idaho, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.